Alert archive / Kansas / Red Flag Warnings in 2025

Red Flag Warning 6, NWS Dodge City, KS

March 12, 202524 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Mar 12, 2025, 3:41 AM CDT for 24 counties in Kansas. It took effect at Mar 13, 2025, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2025, 3:41 AM CDT (08:41 UTC)
In effect from
Mar 13, 2025, 1:00 PM CDT
Expired
Mar 13, 2025, 8:39 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS
All 24 counties

Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2822 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

134 
WWUS83 KDDC 120841
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
341 AM CDT Wed Mar 12 2025



KSZ030-043-044-061>063-074>076-084>086-121645-
/O.UPG.KDDC.FW.A.0003.250313T1800Z-250314T0300Z/
/O.NEW.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/
Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-
Morton-Stevens-Seward-
341 AM CDT Wed Mar 12 2025 /241 AM MDT Wed Mar 12 2025/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM
CDT /9 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
WESTERN KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM CDT /noon MDT/ to 10 PM CDT /9 PM MDT/ Thursday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 061 
  Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 
  Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 
  Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 
  Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 
  086 Seward.

* TIMING...From 1 PM CDT /noon MDT/ to 10 PM CDT /9 PM MDT/ 
  Thursday.

* WINDS...South 20 to 30 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
6 follow-up statements
877 
WWUS83 KDDC 121023
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
523 AM CDT Wed Mar 12 2025


KSZ030-043-044-061>063-074>076-084>086-122000-
/O.CON.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/
Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-
Morton-Stevens-Seward-
523 AM CDT Wed Mar 12 2025 /423 AM MDT Wed Mar 12 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
10 PM CDT /9 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR WESTERN KANSAS...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 061 
  Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 
  Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 
  Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 
  Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 
  086 Seward.

* TIMING...From 1 PM CDT /noon MDT/ to 10 PM CDT /9 PM MDT/ 
  Thursday.

* WINDS...South 20 to 30 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
826 
WWUS83 KDDC 122045
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
345 PM CDT Wed Mar 12 2025



KSZ031-045-046-064-065-077>080-087>089-131200-
/O.EXA.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/
Ellis-Ness-Rush-Hodgeman-Pawnee-Gray-Ford-Edwards-Kiowa-Meade-
Clark-Comanche-
345 PM CDT Wed Mar 12 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 10 PM CDT Thursday.

* AFFECTED AREA...Fire Weather Zone 031 Ellis, Fire Weather Zone 
  045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 064 
  Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 077 
  Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 
  Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 087 
  Meade, Fire Weather Zone 088 Clark and Fire Weather Zone 089 
  Comanche.

* TIMING...From 1 PM to 10 PM CDT Thursday.

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-043-044-061>063-074>076-084>086-131200-
/O.CON.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/
Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-
Morton-Stevens-Seward-
345 PM CDT Wed Mar 12 2025 /245 PM MDT Wed Mar 12 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
10 PM CDT /9 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR WESTERN KANSAS...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 061 
  Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 
  Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 
  Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 
  Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 
  086 Seward.

* TIMING...From 1 PM CDT /noon MDT/ to 10 PM CDT /9 PM MDT/ 
  Thursday.

* WINDS...South 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
379 
WWUS83 KDDC 130720
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
220 AM CDT Thu Mar 13 2025


KSZ030-031-043>046-061>065-074>080-084>089-132100-
/O.CON.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton-
Stevens-Seward-Meade-Clark-Comanche-
220 AM CDT Thu Mar 13 2025 /120 AM MDT Thu Mar 13 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR WESTERN KANSAS...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 Stanton, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, 
  Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark and Fire Weather Zone 089 Comanche.

* TIMING...From 1 PM CDT /noon MDT/ this afternoon to 10 PM CDT 
  /9 PM MDT/ this evening.

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Springer

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
886 
WWUS83 KDDC 131757
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1257 PM CDT Thu Mar 13 2025


KSZ089-140300-
/O.NEW.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
/O.CON.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/
Comanche-
1257 PM CDT Thu Mar 13 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL KANSAS..

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 9 PM CDT Friday.

* AFFECTED AREA...Fire Weather Zone 089 Comanche.

* TIMING...For the first Red Flag Warning, until 10 PM CDT this 
  evening. For the second Red Flag Warning, from 11 AM to 9 PM 
  CDT Friday.

* WINDS...South 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ081-090-140300-
/O.NEW.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
Pratt-Barber-
1257 PM CDT Thu Mar 13 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL
KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 9 PM CDT Friday.

* AFFECTED AREA...Fire Weather Zone 081 Pratt and Fire Weather 
  Zone 090 Barber.

* TIMING...From 11 AM to 9 PM CDT Friday.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-061>065-074>080-084>088-140300-
/O.CON.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton-
Stevens-Seward-Meade-Clark-
1257 PM CDT Thu Mar 13 2025 /1157 AM MDT Thu Mar 13 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN
KANSAS...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 Stanton, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, 
  Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire 
  Weather Zone 088 Clark.

* TIMING...Until 10 PM CDT /9 PM MDT/ this evening.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&


$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
076 
WWUS83 KDDC 132045
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
345 PM CDT Thu Mar 13 2025



KSZ066-140445-
/O.EXA.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
Stafford-
345 PM CDT Thu Mar 13 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 9 PM CDT Friday.

* AFFECTED AREA...Fire Weather Zone 066 Stafford.

* TIMING...From 11 AM to 9 PM CDT Friday.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ089-140445-
/O.CON.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/
/O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
Comanche-
345 PM CDT Thu Mar 13 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS...

* AFFECTED AREA...Fire Weather Zone 089 Comanche.

* TIMING...For the first Red Flag Warning, until 10 PM CDT this 
  evening. For the second Red Flag Warning, from 11 AM to 9 PM 
  CDT Friday.

* WINDS...South 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-061>065-074>080-084>088-140300-
/O.CON.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton-
Stevens-Seward-Meade-Clark-
345 PM CDT Thu Mar 13 2025 /245 PM MDT Thu Mar 13 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN
KANSAS...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 Stanton, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, 
  Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire 
  Weather Zone 088 Clark.

* TIMING...Until 10 PM CDT /9 PM MDT/ this evening.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ081-090-140445-
/O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
Pratt-Barber-
345 PM CDT Thu Mar 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH
CENTRAL KANSAS...

* AFFECTED AREA...Fire Weather Zone 081 Pratt and Fire Weather 
  Zone 090 Barber.

* TIMING...From 11 AM to 9 PM CDT Friday.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
639 
WWUS83 KDDC 140139
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
839 PM CDT Thu Mar 13 2025


KSZ089-141130-
/O.CAN.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/
/O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
Comanche-
839 PM CDT Thu Mar 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR WESTERN KANSAS...

The National Weather Service in Dodge City has cancelled the Red
Flag Warning.

* AFFECTED AREA...Fire Weather Zone 089 Comanche.

* TIMING...From 11 AM to 9 PM CDT Friday.

* WINDS...South 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-061>065-074>080-084>088-140245-
/O.CAN.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton-
Stevens-Seward-Meade-Clark-
839 PM CDT Thu Mar 13 2025 /739 PM MDT Thu Mar 13 2025/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR WESTERN KANSAS...

The National Weather Service in Dodge City has cancelled the Red
Flag Warning.

Winds have decreased so critical fire weather conditions are no 
longer being met.

$$

KSZ066-081-090-141130-
/O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
Stafford-Pratt-Barber-
839 PM CDT Thu Mar 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL
KANSAS...

* AFFECTED AREA...Fire Weather Zone 066 Stafford, Fire Weather 
  Zone 081 Pratt and Fire Weather Zone 090 Barber.

* TIMING...From 11 AM to 9 PM CDT Friday.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 12, 2:19 AM CDT, 1 hour 22 minutes earlier. Its key messages:

  • A Fire Weather Watch is now in effect for areas west of a Wakeeney to Garden City to Liberal line for Thursday.
  • Very windy conditions will develop by late Friday across portions of southwest Kansas. There is a 50-60% chance for wind gusts in excess of 45 mph on Friday afternoon behind a cold front.
  • We will monitoring the potential for near critical to critical fire risk on Saturday.
Area forecast discussion, Mar 12, 2:19 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
219 AM CDT Wed Mar 12 2025

.KEY MESSAGES...

- A Fire Weather Watch is now in effect for areas west of a Wakeeney
to Garden City to Liberal line for Thursday.

- Very windy conditions will develop by late Friday across  portions
of southwest Kansas. There is a 50-60% chance for wind gusts in
excess of 45 mph on Friday afternoon behind a cold front.

- We will monitoring the potential for near critical to critical
  fire risk on Saturday.

&&

.DISCUSSION...
Issued at 217 AM CDT Wed Mar 12 2025

Winds be light and variable this morning with northeast winds
expected in the afternoon. High level cloudiness will decrease in
coverage this morning with mostly clear skies by this afternoon.
Additional high level clouds will move back into the area tonight.
Highs today look to reach into the low 70s with lows tonight in the
30s with low 40s across south central Kansas.

The next storm system will move through the western United States
Thursday, into the Rockies Thursday night, and through the Plains
Friday. Skies will be mostly clear through Thursday night with dry
conditions. Winds will shift to the southwest as this system
approaches and increase in speed Thursday. RHs Thursday look to dip
into the teens and with the combination of strong winds fire weather
risk will become elevated to significant. As of now a Fire Weather
Watch is in effect for Thursday afternoon. The system then moves
through the area Friday with a cold front passage in the afternoon.
This will shift winds to the north with continued strong winds. The
current NBM run shows probabilities of exceeding 50 mph Friday
afternoon ranging from around 20 percent west of Highway 283 to
around 60 percent along the KS/CO border. It also shows around a 30
percent chance of exceeding 58 mph along the KS/CO border with less
than 10 to 20 percent west of highway 283. In addition to the winds,
wrap around clouds and showers will be possible Friday afternoon
then confined to northern Kansas Friday night. However, little
accumulation is expected at this time. Breezy northerly winds
continue Saturday with another chance of increased fire danger. Wind
speeds then decrease for the remainder of the forecast. We also head
back into a dry pattern Saturday on as an upper level ridge builds
over the Plains with high pressure being the dominate feature at the
surface. As for temperatures, highs look to reaching into the mid to
upper 70s Thursday with the NBM showing a 15 to 60 percent chance of
exceeding 80 degrees in some places. We then cool down Friday due to
the next system with highs ranging from around 60 degrees along the
KS/CO border with upper 60s to around 70 degrees across central
Kansas. Cooler weather continues Saturday with highs in the 50s with
a gradual warm up for the rest of the forecast with highs in the 60s
Sunday and 70s Monday.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1137 PM CDT Tue Mar 11 2025

VFR conditions will prevail with decreasing high level
cloudiness this morning. Winds will be light and variable this
morning, shifting to the northeast this afternoon at less than
10 knots.

&&

.FIRE WEATHER...
Issued at 217 AM CDT Wed Mar 12 2025

The potential for critical fire weather conditions can be
expected Thursday across portions of southwest Kansas. Gusty
south southwest winds will develop during the day in response to
falling surface pressures along the lee of the Rockies as a
deepening upper level jet begins to approach the Central
Rockies. As a result a Fire Weather Watch is in effect for
these locations.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday afternoon through Thursday
evening for KSZ030-043-044-061>063-074>076-084>086.

&&

DISCUSSION...Burgert
AVIATION...Hovorka_42
FIRE WEATHER...Hovorka_42
Hazardous weather outlook, Mar 12, 2:23 AM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
223 AM CDT Wed Mar 12 2025

KSZ030-031-043>046-061>066-074>081-084>090-130730-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
223 AM CDT Wed Mar 12 2025 /123 AM MDT Wed Mar 12 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

A Fire Weather Watch is in effect for western Kansas Thursday. See
the latest fire weather messages for more information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Elevated fire danger will be possible Saturday as northerly winds
remain strong with RHs dipping into the 20s to teens.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:46 PM CDTHigh Wind WatchDDCFinney, Grant, Hamilton, Haskell, Kearny, Morton and 4 more21 hr

Nearby

Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.